MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE? ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE? ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU80010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 06/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was perforation and pericardial effusion.A left atrial appendage (laa) closure procedure was being performed.A watchman fxd curve access system (was) and a watchman flx laa closure device & delivery system (wds) were selected to be used.The physician positioned the was in the laa of the patient and then inserted the wds.The closure device was deployed in the patient, and it appeared to be in the pericardial space with little to no compression.The physician believes that the was perforated the back wall of the laa prior to the wds insertion.A pericardiocentesis was performed to treat the effusion and the patient was given a blood transfusion.The patient was then taken to the operating room where all the devices were removed from the patient and the laa was ligated.The patient is stable following this event and expected to make a full recovery.
 
Additional Manufacturer Narrative
H6 impact codes: f2302 blood transfusion code added.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B5 updated.D4 unique identifier (udi) #: updated.H6 patient codes: e0605 cardiac tamponade code added.
 
Event or Problem Description
It was reported that there was perforation and pericardial effusion.A left atrial appendage (laa) closure procedure was being performed.A watchman fxd curve access system (was) and a watchman flx laa closure device & delivery system (wds) were selected to be used.The physician positioned the was in the laa of the patient and then inserted the wds.The closure device was deployed in the patient, and it appeared to be in the pericardial space with little to no compression.The physician believes that the was perforated the back wall of the laa prior to the wds insertion.A pericardiocentesis was performed to treat the effusion and the patient was given a blood transfusion.The patient was then taken to the operating room where all the devices were removed from the patient and the laa was ligated.The patient is stable following this event and expected to make a full recovery.It was further reported that the patient experienced a pericardial effusion with cardiac tamponade.

Brand Name
WATCHMAN FXD CURVE? ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19731334
Report Number2124215-2024-41115
Device Sequence Number8190823
Product Code DQY
UDI-Device Identifier00191506013806
UDI-Public(01)00191506013806(17)270206(10)33380004
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K212228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635TU80010
Device Catalogue NumberM635TU80010
Device Lot Number0033380004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer07/15/2024
04/14/2025
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date07/17/2024
05/14/2025
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite